Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jan 21, 2010, 1:44 PM EST for Clay County, Duval County, Saint Johns County, Florida. It was in force for 61 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 1:44 PM EST (18:44 UTC)
- Expired
- Jan 21, 2010, 2:45 PM EST
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 1:55 PM EST | HAIL 0.5 | 2 S Orange Park, FL | DIME SIZE HAIL REPORTED 1 MILE NORTH OF THE BLACK CREEK BRIDGE ON FLEMING ISLAND. |
| Jan 21, 1:57 PM EST | TSTM WND DMG | 3 Wnw Green Cove Spring, FL | THE PUBLIC REPORTED AROUND 15 TREES UPROOTED OR SNAPPED OFF FROM COUNTY ROAD 315C TO COLONIAL DRIVE. |
| Jan 21, 1:57 PM EST | TSTM WND DMG | 3 Wnw Green Cove Spring, FL | THE PUBLIC REPORTED AROUND 15 TREES UPROOTED OR SNAPPED OFF FROM COUNTY ROAD 315C TO COLONIAL DRIVE. |
| Jan 21, 2:00 PM EST | HAIL 1.75 | 2 Nnw Green Cove Spring, FL | GOLFBALL SIZE HAIL REPORTED ON HAVEN AVENUE. |
| Jan 21, 2:01 PM EST | TSTM WND DMG | 1 Wsw Green Cove Spring, FL | BROADCAST MEDIA REPORTED A LARGE TREE AND POWER LINES DOWN ACROSS OAKRIDGE AVENUE SOUTH BETWEEN JULIA AND ELSIE STREETS. |
| Jan 21, 2:01 PM EST | TSTM WND DMG | 1 Wsw Green Cove Spring, FL | BROADCAST MEDIA REPORTED A LARGE TREE AND POWER LINES DOWN ACROSS OAKRIDGE AVENUE SOUTH BETWEEN JULIA AND ELSIE STREETS. |
| Jan 21, 2:06 PM EST | TSTM WND DMG | 4 N Picolata, FL | A STORM SPOTTER REPORTED PINE TREES DOWN, ONE ON A POWERLINE, AND NUMEROUS BRANCHES IN THE ROAD ALONG STATE ROAD 13 NORTH OF COUNTY ROAD 16. |
| Jan 21, 2:06 PM EST | TSTM WND DMG | 4 N Picolata, FL | A STORM SPOTTER REPORTED PINE TREES DOWN, ONE ON A POWERLINE, AND NUMEROUS BRANCHES IN THE ROAD ALONG STATE ROAD 13 NORTH OF COUNTY ROAD 16. |
| Jan 21, 2:10 PM EST | TSTM WND DMG | 3 Se Switzerland, FL | REPORT FROM A STORM SPOTTER OF TREES UPROOTED ALONG COUNTY ROAD 13 THREE MILES NORTH OF ORANGEDALE. |
| Jan 21, 2:10 PM EST | TSTM WND DMG | 3 Se Switzerland, FL | REPORT FROM A STORM SPOTTER OF TREES UPROOTED ALONG COUNTY ROAD 13 THREE MILES NORTH OF ORANGEDALE. |
| Jan 21, 2:10 PM EST | HAIL 0.5 | 8 Nnw Saint Augustine, FL | HALF INCH HAIL REPORTED BY TRAINED SPOTTER AROUND WORLD GOLF VILLAGE. |
| Jan 21, 2:20 PM EST | TSTM WND DMG | Se Durbin, FL | BROADCAST MEDIA REPORTED THAT TWO WORKERS WERE BLOWN OFF AN OVERPASS UNDER CONSTRUCTION. BOTH MEN SUFFERED MINOR INJURIES. |
| Jan 21, 2:20 PM EST | TSTM WND DMG | Se Durbin, FL | BROADCAST MEDIA REPORTED THAT TWO WORKERS WERE BLOWN OFF AN OVERPASS UNDER CONSTRUCTION. BOTH MEN SUFFERED MINOR INJURIES. |
| Jan 21, 2:55 PM EST | HAIL 1.75 | 2 Nnw Green Cove Spring, FL | GOLFBALL SIZE HAIL REPORTED ON HAVEN AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 8:25 AM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WFUS52 KJAX 211844
TORJAX
FLC019-031-109-211945-
/O.NEW.KJAX.TO.W.0006.100121T1844Z-100121T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 245 PM EST
* AT 145 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 10
MILES SOUTHWEST OF DOCTORS INLET...OR 10 MILES SOUTHWEST OF
LAKESIDE...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOCTORS INLET...LAKESIDE...GREEN COVE SPRINGS...ORANGE PARK...
SWITZERLAND...MANDARIN...FRUIT COVE...BAYARD...DURBIN...PALM
VALLEY...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...
SAWGRASS AND PONTE VEDRA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2998 8130 2992 8176 3018 8177 3026 8137
3021 8135 3001 8129
TIME...MOT...LOC 1845Z 254DEG 36KT 3006 8190
$$
SHULER4 follow-up statements
747 WWUS52 KJAX 211853 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EST THU JAN 21 2010 FLC019-031-109-211945- /O.CON.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/ CLAY FL-ST. JOHNS FL-DUVAL FL- 153 PM EST THU JAN 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR SOUTHERN DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY COUNTIES... AT 153 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF DOCTORS INLET...OR 9 MILES SOUTHWEST OF LAKESIDE...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOCTORS INLET...GREEN COVE SPRINGS...ORANGE PARK...SWITZERLAND...FRUIT COVE...MANDARIN...BAYARD AND DURBIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3022 8147 3002 8144 2998 8176 3016 8177 TIME...MOT...LOC 1853Z 244DEG 23KT 3002 8181 $$ SHULER
386
WWUS52 KJAX 211910
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST THU JAN 21 2010
FLC019-031-109-211945-
/O.CON.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
210 PM EST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR EXTREME
SOUTHEASTERN DUVAL...NORTHWESTERN ST. JOHNS AND EASTERN CLAY
COUNTIES...
AT 210 PM EST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR SWITZERLAND...OR 6 MILES SOUTH OF FRUIT
COVE...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DURBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3002 8173 3014 8174 3013 8146 3002 8144
3001 8153
TIME...MOT...LOC 1910Z 269DEG 39KT 3002 8159
$$
SHULER388
WWUS52 KJAX 211921
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EST THU JAN 21 2010
FLC019-031-109-211945-
/O.CON.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
221 PM EST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR EXTREME
SOUTHEASTERN DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY
COUNTIES...
AT 221 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DURBIN...OR 6
MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DURBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3002 8168 3012 8169 3013 8153 3013 8146
3002 8144 3001 8153
TIME...MOT...LOC 1921Z 254DEG 38KT 3005 8154
$$
SHULER720
WWUS52 KJAX 211943
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EST THU JAN 21 2010
FLC019-031-109-211953-
/O.EXP.KJAX.TO.W.0006.000000T0000Z-100121T1945Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
243 PM EST THU JAN 21 2010
...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN DUVAL...NORTHWESTERN
ST. JOHNS AND NORTHEASTERN CLAY COUNTIES WILL EXPIRE AT 245 PM EST...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3002 8168 3012 8169 3013 8153 3013 8146
3002 8144 3001 8153
TIME...MOT...LOC 1943Z 254DEG 38KT 3011 8128
$$
SHULERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 1:20 PM EST, 24 minutes earlier.
Area forecast discussion, Jan 21, 1:20 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EST THU JAN 21 2010
...TORNADO WATCH NE FL EXTREME SE GA IN EFFECT TIL 4 PM...
.SHORT TERM (TONIGHT-SUN)...LINE ECHO WAVE PATTERN MOVING THROUGH
NE FL AND EXTREME SE GA ATTM. POSSIBLE TORNADO DAMAGE IN ST. GEORGE.
COULD SEE ADDITIONAL REPORTS OF TORNADOES...DAMAGING WINDS...
LARGE HAIL. THE LINE OF STORMS WILL BE MOVING OFFSHORE DURING THE
AFTERNOON AND EARLY EVE WITH ACTIVITY TAPERING OFF.
BY FRIDAY MORNING ONLY THE FAR SOUTH PORTION WILL HAVE LINGERING
RAIN CHANCES...THEN SKIES WILL GRADUALLY CLEAR IN THE AFTERNOON. AIR
MASS MOVING IS OF PACIFIC ORIGIN AND TEMPS WILL REMAIN NEAR CLIMO OR
5 DEG ABOVE NORMAL FOR NE FL. WHAT FOLLOWS IS A PROGRESSIVE WEATHER
PATTERN AS A RIDGE BUILDS INTO THE AREA FROM LATE FRI TO SAT AFTN
THEN MOVES INTO THE ATLANTIC SAT NIGHT. A SFC RIDGE ALONG THE EAST
COAST SATURDAY WILL BRING NELY WINDS AND PARTLY CLOUDY SKIES TO THE
REGION KEEPING SE GA AND NE FL COAST IN THE 60S...BUT SW PORTION
WILL REACH LOWER 70S.
NEXT COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA LATE SUNDAY
NIGHT INTO MONDAY MORNING. JET DYNAMICS LOOK IMPRESSIVE AGAIN BUT
INSTABILITY MORE LIMITED THAN PREVIOUS SYSTEM. COULD STILL HAVE A
FEW STRONG STORMS AS LOCAL AREA IS WITHIN RIGHT FRONT ENTRANCE RGN
OF UPR JET.
.LONG TERM (MON-THU)...DRY SLOT MOVES THROUGH MONDAY AFTERNOON AND
NIGHT FOLLOWED BY PARTLY CLOUDY AND MUCH COOLER CONDITIONS TUE/WED
AS HIGH PRESSURE BUILDS IN FROM THE WEST. TEMPS BELOW CLIMO NEXT
WEEK WITH MINS IN THE 30S ACRS THE INTERIOR BUT STILL NO WIDESPREAD
SUB-FREEZING TEMPS EXPECTED.
&&
.AVIATION...SQUALL LINE WILL PUSH THROUGH THE AREA THIS AFTN.
HAVE PREVAILING MVFR AND TEMPO IFR DUE TO TS AND WIND GUSTS TO 35
KNOTS. AFTER 01Z...MVFR DUE TO CIGS AND REDUCED VSBY FROM SHRA
WITH LOW LEVEL WIND SHEAR.
&&
.MARINE...SMALL CRAFT ADVISORY FOR THE OFFSHORE LEGS. LINE OF
STRONG TO SEVERE STORMS PUSHING OFFSHORE THIS AFTERNOON
INTO THE EARLY EVE. ACTIVITY TAPERING OFF OVERNITE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 69 42 66 / 20 10 10 10
SSI 56 69 45 61 / 30 10 10 10
JAX 57 74 45 68 / 40 10 10 10
SGJ 62 73 50 67 / 50 20 0 10
GNV 59 75 45 73 / 40 10 10 10
OCF 61 76 45 74 / 60 20 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-
COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PP/ECZ/AWHazardous weather outlook, Jan 21, 12:51 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1251 PM EST THU JAN 21 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1251 PM EST THU JAN 21 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ....TORNADO WATCH 5 REMAINS IN EFFECT UNTIL 4 PM EST FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA AND ADJACENT COASTAL WATERS... THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN NORTHEAST FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY... COLUMBIA...DUVAL...GILCHRIST...HAMILTON...NASSAU...PUTNAM... ST. JOHNS...SUWANNEE AND UNION. IN SOUTHEAST GEORGIA...CAMDEN...CHARLTON AND GLYNN. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BANDS OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO ADVANCE EAST ACROSS THE JACKSONVILLE COUNTY WARNING AREA THIS AFTERNOON AND POSSIBLY EXTENDING INTO THE EARLY EVENING. SEVERE WEATHER WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM BRUNSWICK TO LAKE CITY TO LIVE OAK. THIS INCLUDES THE ENTIRE JACKSONVILLE METRO AREA. THE MAIN CONCERNS WILL BE STRONG AND POSSIBLY DAMAGING WINDS...HEAVY RAINFALL AND HAIL...ALTHOUGH INCREASING WIND SHEAR WILL ALSO PROMOTE ROTATING THUNDERSTORMS WITH THE POTENTIAL FOR TORNADOES. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD POTENTIAL SEVERE WEATHER BECOME IMMINENT. INCREASING SOUTHWEST WINDS BY AFTERNOON ALONG AND WEST OF THE INTERSTATE 75 CORRIDOR HAVE PROMPTED THE ISSUANCE OF A LAKE WIND ADVISORY. THE ALTAMAHA RIVER AT BAXLEY IS FORECAST TO BE ABOVE FLOOD STAGE WITH MINOR FLOODING EXPECTED INTO NEXT WEEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
In the hours before
Special weather statement, Jan 21, 11:50 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST THU JAN 21 2010
FLZ021-211745-
SUWANNEE-
1150 AM EST THU JAN 21 2010
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
1245 PM EST...
AT 1150 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF DOWLING PARK TO 2 MILES SOUTHWEST OF DOWLING PARK TO 11
MILES WEST OF LURAVILLE...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...SUWANNEE
RIVER STATE PARK...NEWBURN...LURAVILLE...SUWANNEE SPRINGS...LIVE
OAK...HOUSTON...OBRIEN...MCALPIN AND WELLBORN THROUGH 1245 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3032 8321 3035 8322 3042 8316 3044 8312
3043 8301 3044 8300 3035 8284 3034 8279
2999 8279 2996 8295 3000 8297 3010 8312
3010 8321 3016 8324 3026 8326
TIME...MOT...LOC 1650Z 266DEG 36KT 3034 8324 3022 8327
3011 8335
SHULERSpecial weather statement, Jan 21, 11:58 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EST THU JAN 21 2010
FLZ020-022-023-GAZ150-162>164-211745-
BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
1158 AM EST THU JAN 21 2010
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA...EASTERN HAMILTON...WESTERN
CHARLTON...SOUTHEASTERN CLINCH...SOUTHEASTERN WARE AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245
PM EST...
AT 1158 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES
NORTHWEST OF FARGO TO 5 MILES NORTHEAST OF BELMONT TO 3 MILES SOUTH
OF BELMONT...MOVING EAST AT 55 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND BELMONT...NEEDMORE...FARGO...STEVEN FOSTER STATE
PARK AND TAYLOR THROUGH 1245 PM. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3037 8287 3051 8274 3078 8264 3092 8205
3075 8204 3038 8217 3034 8282
TIME...MOT...LOC 1658Z 256DEG 47KT 3072 8255 3054 8262
3045 8270
SHASHYSpecial weather statement, Jan 21, 12:55 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EST THU JAN 21 2010
FLZ024-GAZ153-154-165-166-211845-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-NASSAU-
1255 PM EST THU JAN 21 2010
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
NASSAU...EASTERN CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS
VALID UNTIL 145 PM EST...
AT 1255 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BRUNSWICK TO 6 MILES SOUTH OF KINGSLAND...MOVING EAST AT 45
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
COLESBURG...KINGSLAND...HARRIETTS BLUFF...DOVER BLUFF...ST.
MARYS...KINGS BAY BASE...BRUNSWICK...GLYNN HAVEN...ST. SIMONS AND
JEKYLL ISLAND THROUGH 145 PM EST. GUSTY WINDS OF 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3113 8137 3114 8143 3110 8147 3109 8145
3113 8142 3113 8141 3104 8140 3100 8143
3102 8145 3097 8147 3094 8144 3098 8141
3094 8139 3077 8145 3066 8142 3064 8158
3068 8177 3120 8166 3121 8128
TIME...MOT...LOC 1755Z 267DEG 40KT 3116 8160 3071 8165
SHASHYLocal storm report, Jan 21, 1:06 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG ST. GEORGE 30.52N 82.04W
01/21/2010 CHARLTON GA LAW ENFORCEMENT
FEW RESIDENCES DAMAGED, NUMEROUS TREES DOWN. POSSIBLE
TORNADO.
&&
WOLFLocal storm report, Jan 21, 1:15 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 1 E WELLBORN 30.23N 82.80W
01/21/2010 SUWANNEE FL EMERGENCY MNGR
SEVERAL TREES DOWN E OF WELLBORN. FLOODED ROADS REPORTED
IN LIVE OAK AND BRANFORD.
&&
WOLFLocal storm report, Jan 21, 1:36 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 3 WNW STARKE 29.96N 82.16W
01/21/2010 BRADFORD FL EMERGENCY MNGR
BRADFORD COUNTY EMA REPORT POWER LINE DAMAGE AND NUMEROUS
TREES DOWN 3 MILES WEST-NORTHWEST OF STARKE ON COUNTY
ROAD 225. POWERLINE DAMAGE WAS NEAR 19276 NW 63RD PLACE.
&&
PKEEGANThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:36 AM EST | Lake Wind Advisory | JAX | Gilchrist, Suwannee | 15 hr |
| Jan 21, 4:15 AM EST | Special Weather Statement | JAX | Hamilton | 45 min |
| Jan 21, 8:10 AM EST | Special Weather Statement | JAX | Baker, Columbia, Union | 50 min |
| Jan 21, 9:23 AM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 67 min |
| Jan 21, 9:28 AM EST | Special Weather Statement | JAX | Nassau | 62 min |
| Jan 21, 10:09 AM EST | Special Marine Warning | JAX | 2 hr | |
| Jan 21, 10:45 AM EST | Special Weather Statement | JAX | Hamilton | 45 min |
| Jan 21, 10:51 AM EST | Areal Flood Advisory | JAX | Hamilton | 99 min |
| Jan 21, 11:35 AM EST | Special Weather Statement | JAX | Hamilton | 40 min |
| Jan 21, 11:50 AM EST | Special Weather Statement | JAX | Suwannee | 55 min |
| Jan 21, 12:04 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 41 min |
| Jan 21, 12:09 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 51 min |
| Jan 21, 12:13 PM EST | Severe Thunderstorm Warning | JAX | Nassau | 47 min |
| Jan 21, 12:30 PM EST | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 45 min |
| Jan 21, 12:31 PM EST | Severe Thunderstorm Warning | JAX | Columbia | 44 min |
| Jan 21, 12:39 PM EST | Tornado Warning | JAX | Nassau | 39 min |
| Jan 21, 12:53 PM EST | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 52 min |
| Jan 21, 1:01 PM EST | Tornado Warning | JAX | Baker, Bradford, Union | 44 min |
| Jan 21, 1:04 PM EST | Areal Flood Advisory | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 85 min |
| Jan 21, 1:06 PM EST | Areal Flood Advisory | JAX | Baker, Duval, Nassau | 114 min |
| Jan 21, 1:06 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 39 min |
| Jan 21, 1:11 PM EST | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Duval, Nassau, Saint Johns | 81 min |
| Jan 21, 1:12 PM EST | Special Marine Warning | JAX | 2 hr | |
| Jan 21, 1:19 PM EST | Tornado Warning | JAX | Bradford, Union | 26 min |
| Jan 21, 1:27 PM EST | Tornado Warning | JAX | Bradford, Union | 19 min |
| Jan 21, 1:28 PM EST | Tornado Warning | JAX | Bradford, Clay | 32 min |
| Jan 21, 1:40 PM EST | Severe Thunderstorm Warning | JAX | Clay, Putnam | 50 min |
| Jan 21, 2:00 PM EST | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Columbia, Gilchrist, Putnam and 3 more | 27 min |
| Jan 21, 2:01 PM EST | Tornado Warning | JAX | Clay, Saint Johns | 46 min |
| Jan 21, 2:22 PM EST | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Columbia, Duval and 5 more | 3 hr |
| Jan 21, 2:29 PM EST | Special Weather Statement | JAX | Bradford | 46 min |
| Jan 21, 2:30 PM EST | Tornado Warning | JAX | Saint Johns | 14 min |
| Jan 21, 2:33 PM EST | Special Weather Statement | JAX | Saint Johns | 42 min |
| Jan 21, 2:41 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 28 min |
| Jan 21, 3:01 PM EST | Special Marine Warning | JAX | 119 min | |
| Jan 21, 3:14 PM EST | Special Weather Statement | JAX | Alachua | 46 min |
| Jan 21, 3:30 PM EST | Special Weather Statement | JAX | Flagler | 45 min |
| Jan 21, 3:36 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam, Union | 39 min |
| Jan 21, 3:44 PM EST | Special Weather Statement | JAX | Putnam | 46 min |
| Jan 21, 4:04 PM EST | Severe Thunderstorm Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 41 min |
| Jan 21, 4:31 PM EST | Special Weather Statement | JAX | Flagler | 44 min |
| Jan 21, 4:33 PM EST | Special Weather Statement | JAX | Flagler | 42 min |
| Jan 21, 4:42 PM EST | Special Weather Statement | JAX | Putnam | 48 min |
| Jan 21, 4:50 PM EST | Special Marine Warning | JAX | 115 min | |
| Jan 21, 4:59 PM EST | Special Weather Statement | JAX | Marion | 61 min |
| Jan 21, 5:12 PM EST | Special Weather Statement | JAX | Flagler | 48 min |
| Jan 21, 5:16 PM EST | Special Weather Statement | JAX | Marion | 59 min |
| Jan 21, 6:24 PM EST | Special Weather Statement | JAX | Marion | 66 min |
| Jan 21, 6:44 PM EST | Severe Thunderstorm Warning | JAX | Marion | 61 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.